ADMISSION AND TERMINATION CONTROL OF A TWO CLASS LOSS SYSTEM


Ulukus M. Y. , Gullu R., Ormeci L.

STOCHASTIC MODELS, vol.27, no.1, pp.2-25, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 1
  • Publication Date: 2011
  • Doi Number: 10.1080/15326349.2011.542719
  • Title of Journal : STOCHASTIC MODELS
  • Page Numbers: pp.2-25

Abstract

We consider dynamic admission and termination control policies in a Markovian loss system with two classes, each with a fixed reward, a termination cost, an arrival and service rate. The system may admit or reject an arriving job or admit it by terminating a job in the system to maximize its total expected discounted reward. We prove that (1) when there is an idle server, it is never optimal to terminate a job, (2) there exists an optimal threshold policy for both admission and termination decisions. Furthermore, we identify the conditions which ensure that a class is "preferred" or "strongly preferred."